Alert archive / Utah / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 30, 2025, 2:28 PM MDT for 13 counties in Utah. It took effect at Jul 1, 2025, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2025, 2:28 PM MDT (20:28 UTC)
- In effect from
- Jul 1, 2025, 12:00 PM MDT
- Expired
- Jul 1, 2025, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:15 PM MDT | TSTM WND DMG | Alpine, UT | Large spruce with root ball knocked over in microburst. Crushed two cars in a driveway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2997 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS85 KSLC 302028 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 228 PM MDT Mon Jun 30 2025 UTZ488-493-496-011100- /O.NEW.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/ Manti National Forest-Central Utah Mountains- Color Country Mountains- 228 PM MDT Mon Jun 30 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488, 493, AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon to 9 PM MDT Tuesday. * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 496 Color Country Mountains. * THUNDERSTORMS...Scattered thunderstorms with very low wetting rain chances will develop after noon Tuesday. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 mph are expected, with a 10 percent chance of exceeding 55 mph. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
3 follow-up statements
798 WWUS85 KSLC 010814 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 214 AM MDT Tue Jul 1 2025 UTZ488-493-496-012315- /O.CON.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/ Manti National Forest-Central Utah Mountains- Color Country Mountains- 214 AM MDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488, 493, AND 496... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 496 Color Country Mountains. * THUNDERSTORMS...Scattered thunderstorms are expected to develop after noon today. These storms will be a mix of dry and wet, but exceptionally dry fuels in the area will allow for favorable conditions for lightning ignitions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 mph are expected, with a 10 percent chance of exceeding 55 mph. * IMPACTS...Critical fire weather conditions are expected. New fire starts are possible from lightning, and gusty outflow winds in the vicinity of new and existing fires may lead to rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
672 WWUS85 KSLC 011255 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 655 AM MDT Tue Jul 1 2025 UTZ495-497-020300- /O.EXA.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/ Color Country West Desert-Mojave Desert- 655 AM MDT Tue Jul 1 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 495 AND 497... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * THUNDERSTORMS...Scattered thunderstorms are expected to develop after noon today. These storms will be a mix of dry and wet, but exceptionally dry fuels in the area will allow for favorable conditions for lightning ignitions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 mph are expected, with a 10 percent chance of exceeding 55 mph. * IMPACTS...Critical fire weather conditions are expected. New fire starts are possible from lightning, and gusty outflow winds in the vicinity of new and existing fires may lead to rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ UTZ488-493-496-020300- /O.CON.KSLC.FW.W.0003.250701T1800Z-250702T0300Z/ Manti National Forest-Central Utah Mountains- Color Country Mountains- 655 AM MDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488, 493, AND 496... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, Fire Weather Zone 493 Central Utah Mountains and Fire Weather Zone 496 Color Country Mountains. * THUNDERSTORMS...Scattered thunderstorms are expected to develop after noon today. These storms will be a mix of dry and wet, but exceptionally dry fuels in the area will allow for favorable conditions for lightning ignitions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 mph are expected, with a 10 percent chance of exceeding 55 mph. * IMPACTS...Critical fire weather conditions are expected. New fire starts are possible from lightning, and gusty outflow winds in the vicinity of new and existing fires may lead to rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
587 WWUS85 KSLC 012007 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 207 PM MDT Tue Jul 1 2025 UTZ488-493-495>497-020300- /O.CON.KSLC.FW.W.0003.000000T0000Z-250702T0300Z/ Manti National Forest-Central Utah Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- 207 PM MDT Tue Jul 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488, 493, 495, 496, AND 497... * AFFECTED AREA...Fire Weather Zone 488 Manti National Forest, Fire Weather Zone 493 Central Utah Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains and Fire Weather Zone 497 Mojave Desert. * THUNDERSTORMS...Scattered thunderstorms will continue through the afternoon, decreasing in coverage through the evening. These storms will be a mix of dry and wet, but exceptionally dry fuels in the area will allow for favorable conditions for lightning ignitions. * OUTFLOW WINDS...Gusty and erratic outflow winds up to 40-50 mph are expected, with a 10 percent chance of exceeding 55 mph. * IMPACTS...Critical fire weather conditions are expected. New fire starts are possible from lightning, and gusty outflow winds in the vicinity of new and existing fires may lead to rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 30, 4:25 AM MDT, 10 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 4:25 AM MDT, 10 hours 3 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 425 AM MDT Mon Jun 30 2025 .SYNOPSIS...Hot temperatures will continue through Tuesday. As mid-level moisture increases Tuesday into Wednesday, slightly cooler temperatures and increasing coverage of thunderstorms is expected. Expect a break in the threat of thunderstorms by Friday. && .DISCUSSION...Early morning satellite and upper air analysis indicates a broad ridge centered near the 4-Corners region with an upper level low off the California coast. A trough is currently located near the Gulf of Alaska. The ITCZ remains quite active with Tropical Storm Flossie off the southwestern Mexican coast and the remnants of Barry over northeastern Mexico. Precipitable water values remain near about 0.40-0.60" across the region. The previously mentioned upper level low will continue to slowly shift eastward today. HREF 25th to 75th percentile SBCAPE values look to average between 150-400 J/kg across portions of northern and eastern Utah. Deep layer shear will average around 15-20kts. With the primary forcing mechanism related to the higher terrain, expect isolated convection across the Wasatch spine and east into eastern Utah this afternoon and evening. Given inverted-v type profiles, localized microbursts are possible near any high-based convection. Very hot temperatures are expected this afternoon, with highs nearing the mid to upper 90s across the northern valleys, just shy of 110 across the St. George area. By Tuesday afternoon, the upper level low will have made little progress further east. However, this will help to induce southerly flow to begin to shift monsoonal moisture further north. Precipitable water values will increase to around 0.70-0.90" (HREF mean). This will help to increase instability sufficiently for more widespread convection, with two main genesis locations...the higher terrain and the typical eastern Nevada convection area. Given the moisture increase is mostly in the mid- levels, expect the main threat to again be strong, gusty microburst winds. Tuesday afternoon will be the hottest day of this stretch, with portions of the Wasatch Front exceeding 100F and St. George approaching 110F. HeatRisk starts to reach into the major category for portions of the Wasatch Front and Cache Valley Tuesday. Day shift may need to consider hoisting heat advisories for the Wasatch Front and Cache Valley for Tuesday, but will hold off issuing with this package as it is on the marginal side of criteria. By Wednesday, moisture advection will continue, with PWs reaching to near 1" (around 90-97.5th percentile), especially across southern Utah. The stubbornly slow upper level low will now be near the southern Sierras. With more forcing for convection, expect convection to increase in coverage over Tuesday. Storm motions will be on the slower side and may support a transition to a flash flood threat by Wednesday afternoon. Don't expect widespread flash flooding, however, but those with plans in slot canyons, normally dry washes, slickrock areas, etc should continue to monitor the forecast as isolated flash flooding especially for those areas is increasing in likelihood. By Thursday, the previously mentioned Gulf of Alaska trough will combine with the upper level low and finally push this system out of the region. Another day of relatively widespread convection is expected...with the threat of isolated flash flooding continuing across the south. Deep layer shear may be sufficient across the north for more organized convection. && .AVIATION...KSLC...Light and variable winds are expected to remain in place this morning prior to becoming a prevailing northwest wind above 7kts between 18-19z. Expecting more cumulus buildups over adjacent terrain during peak heating today vs. the last several days, but not expecting any direct impacts to the terminal. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail across the airspace outside of areas downstream of large wildfires in the south. For those isolated areas (e.g. BCE) early morning stability will again allow for smoke to drive localized IFR conditions through ~15z. A slight increase of moisture will promote high based showers and isolated storms over most terrain areas during the peak heating hours this afternoon/eve. Isolated gusty outflow winds up to 40mph remain the primary threat associated with any more organized development. && .FIRE WEATHER...With the 4-corners high in place today, expect hot and dry conditions with isolated thunderstorms along the higher terrain. Very low humidities are expected this afternoon and evening, with poor recoveries overnight tonight. As moisture begins to increase Tuesday into Wednesday, more widespread convection is expected. Given this will be the first lightning after an extended dry period, there is increasing concern of enhanced fire weather conditions. Daytime humidities will remain in the 8-15 percent range for most valley locations Tuesday, with improved overnight recoveries Tuesday night. As the moisture deepens both daytime and overnight humidities will continue to increase Wednesday into Thursday. As a disturbance crosses the area Thursday, additional thunderstorms are likely. Another disturbance approaching Friday may bring a round of gusty southwest winds along with lower humidities. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:19 PM MDT | Heat Advisory | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah, Weber | 34 hr |
Nearby
Red Flag Warnings in Utah, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.